Association of HLA B1502 allele and carbamazepine-induced Stevens–Johnson syndrome among Indians
Mehta, Timir Y.; Prajapati, Laxman M.; Mittal, Bharti; Joshi, C.G.; Sheth, Jayesh J.; Patel, Dinesh B.; Dave, Dinkar M. and Goyal, Ramesh K. (2009) Association of HLA B1502 allele and carbamazepine-induced Stevens–Johnson syndrome among Indians. Indian Journal of Demarmatology, Venereology & Laprology, 75 (6). pp. 579-582. ISSN 0378-6323
Full text available as:
Background: Stevens–Johnson Syndrome (SJS) and toxic epidermal necrolysis are severe cutaneous reactions caused by certain drugs, including antiepileptic carbamazepine. A strong association has been reported between human leucocyte antigen (HLA)-B*1502 and carbamazepine-induced SJS in Han Chinese patients. European studies suggested that HLA-B*1502 is not a universal marker but is ethnicity-specific for Asians. Aim: To study the association between HLA-B*1502 and carbamazepine-induced SJS in Indian patients. Methods: Eight individuals who fulÞ lled the diagnostic criteria of SJS induced by carbamazepine were identiÞ ed and HLA-B molecular typing was performed. HLA-B genotyping was carried out by polymerase chain reaction using sequence-speciÞ c primers. Results: Out of eight patients studied for genotype, six patients were found to have the HLA-B*1502 allele. Conclusion: This study suggests an association between HLA-B*1502 and carbamazepineinduced SJS in Indian patients.
Archive Staff Only: edit this record